Alert archive / Kansas / Red Flag Warnings in 2016
Red Flag Warning 16, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 7, 2016, 2:17 AM CDT for Red Willow County, Nebraska; Graham County, Norton County, Kansas. It took effect at Apr 7, 2016, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2016, 2:17 AM CDT (07:17 UTC)
- In effect from
- Apr 7, 2016, 1:00 PM CDT
- Expired
- Apr 7, 2016, 7:01 PM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Graham County, KS, Norton County, KS, Red Willow County, NE
The radar
The Goodland radar (KGLD), 145 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2809 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
306 WWUS83 KGLD 070717 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 117 AM MDT THU APR 7 2016 ...CRITICAL FIRE WEATHER POSSIBLE THURSDAY... .A RED FLAG WARNING IS IN EFFECT FOR A COMBINATION OF WINDS AND RELATIVE HUMIDITY. WHILE 15% RH IS NOT FORECAST...COORDINATION WITH LOCAL PARTNERS ON FUELS AND RECENT FIRE WEATHER CONCERNS INDICATE THAT A WARNING IS NEEDED FOR CRITICAL FIRE WEATHER CONDITIONS. KSZ004-016-NEZ081-071530- /O.UPG.KGLD.FW.A.0012.160407T1800Z-160408T0000Z/ /O.NEW.KGLD.FW.W.0016.160407T1800Z-160408T0000Z/ NORTON-GRAHAM-RED WILLOW- 217 AM CDT THU APR 7 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004...016 AND 081... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 004 NORTON AND FIRE WEATHER ZONE 016 GRAHAM. IN NEBRASKA...FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
2 follow-up statements
242 WWUS83 KGLD 071643 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1043 AM MDT THU APR 7 2016 ...CRITICAL FIRE WEATHER POSSIBLE THURSDAY... .A RED FLAG WARNING IS IN EFFECT FOR A COMBINATION OF WINDS AND RELATIVE HUMIDITY. WHILE 15% RH IS NOT FORECAST...COORDINATION WITH LOCAL PARTNERS ON FUELS AND RECENT FIRE WEATHER CONCERNS INDICATE THAT A WARNING IS NEEDED FOR CRITICAL FIRE WEATHER CONDITIONS. KSZ004-016-NEZ081-080000- /O.CON.KGLD.FW.W.0016.160407T1800Z-160408T0000Z/ NORTON-GRAHAM-RED WILLOW- 1143 AM CDT THU APR 7 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004... 016 AND 081... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 004 NORTON AND FIRE WEATHER ZONE 016 GRAHAM. IN NEBRASKA...FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
965 WWUS83 KGLD 080001 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 601 PM MDT THU APR 7 2016 KSZ004-016-NEZ081-080115- /O.CAN.KGLD.FW.W.0016.000000T0000Z-160408T0000Z/ NORTON-GRAHAM-RED WILLOW- 701 PM CDT THU APR 7 2016 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004...016 AND 081... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. WINDS ARE EXPECTED TO DIMINISH RAPIDLY DURING THE NEXT HOUR AND RELATIVE HUMIDITY VALUES WILL INCREASE WITH COOLING TEMPERATURES OVERNIGHT. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 7, 12:04 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 7, 12:04 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1104 PM MDT WED APR 6 2016
.UPDATE...
ISSUED AT 703 PM MDT WED APR 6 2016
UPDATED FORECAST TO BRING AN END TO THE RED FLAG WARNING AND KEEP
THE FIRE WEATHER WATCH IN EFFECT FOR A PORTION OF THE FORECAST
AREA ON THURSDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 309 PM MDT WED APR 6 2016
AS OF 3 PM CDT...2 PM MDT...SKIES ACROSS THE TRI-STATE REGION ARE
MOSTLY CLEAR. TEMPERATURES ROSE INTO THE MID TO UPPER 60S TODAY.
WINDS ARE SLOWLY DIMINISHING FROM THE SUSTAINED SPEEDS OF 20 TO 30
MPH...GUSTING AS HIGH AS 50 MPH. RELATIVE HUMIDITIES ACROSS THE
REGION DROPPED INTO THE 15 TO 20 PERCENT RANGE WITH SLIGHTLY LOWER
RH BEING OBSERVED IN CHEYENNE COUNTY KANSAS. AT THE SURFACE....A
WEAK LEE TROUGH HAS DEVELOPED OVER SOUTHEAST COLORADO. IN
ADDITION...A LARGE SURFACE LOW IS CENTERED OVER WISCONSIN YET HAVING
AN INFLUENCE ALL THE WAY TO CENTRAL KANSAS. ALOFT...NORTHWEST FLOW
EXTENDED FROM THE PACIFIC NORTHWEST...SOUTHEAST ACROSS THE HIGH
PLAINS AND INTO THE LOWER MISSISSIPPI VALLEY.
FOR TONIGHT...PRECIPITATION-FREE WEATHER IS FORECAST. A RIDGE OF HIGH
PRESSURE TO THE WEST...NO SHORTWAVE TROUGHS AND A DRY BOUNDARY LAYER
ARE THE PRIMARY REASONS FOR THIS. AS DAYTIME MIXING ENDS THIS
EVENING...ANTICIPATING THE GUSTY NORTHWEST WINDS TO DIMINISH AND
SHIFT TO THE WEST. OVERNIGHT LOW TEMPERATURES SHOULD DROP ONLY INTO
THE MID 30S IN COOL SPOTS TO LOW 40S WHERE WINDS REMAIN AT 8-13
KNOTS.
FOR TOMORROW...ANOTHER DRY DAY IS FORECAST. A WEAK COLD FRONT SHOULD
SLIP THROUGH AS WELL. AS A RESULT...SLIGHTLY COOLER TEMPERATURES ARE
FORECAST WITH HIGHS IN THE MID 60S. ANOTHER JET OF WINDS ALOFT MOVES
THROUGH THE NORTHWEST FLOW. ONCE AGAIN...SUBSTANTIAL DAYTIME MIXING
IS FORECAST AND WE SHOULD BE ABLE TO MIX DOWN SOME STRONGER GUSTS
FROM 750 TO 700 MB. AS A RESULT...ANOTHER DAY OF WINDY CONDITIONS
CAN BE EXPECTED. WITH COOLER TEMPERATURES FORECAST BEHIND THE COLD
FRONT AND A SLIGHT BUMP IN DEWPOINTS...RELATIVE HUMIDITY READINGS
SHOULDN'T BE AS LOW/DRY TOMORROW. HOWEVER...DRIER AIR FILTERS
INTO RED WILLOW COUNTY NEBRASKA...AND NORTON AND GRAHAM COUNTIES
IN NORTHWEST KANSAS. MINIMUM RELATIVE HUMIDITY READINGS AT OR JUST
BELOW 20% ARE FORECAST. BASED ON PARTNER FEEDBACK TODAY AND
COLLABORATION WITH NEIGHBORS...IT WAS DETERMINED A FIRE WEATHER
WATCH WAS NEEDED. DRY FUELS AND STRONG WINDS HAVE LEAD TO
SUBSTANTIAL FIRE GROWTH RECENTLY AND THAT POTENTIAL MAY EXIST
TOMORROW. ASIDE FROM THE FIRE WEATHER CONCERNS...ANTICIPATE
ANOTHER DAY OF PRECIPITATION-FREE AND HAZARD- FREE WEATHER.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 209 PM MDT WED APR 6 2016
HIGH PRESSURE REMAINS OVER THE CENTRAL HIGH PLAINS ON FRIDAY AND
EARLY SATURDAY BEFORE A SHORTWAVE TROUGH APPROACHES THE REGION.
NORTHWEST WINDS WILL TURN SOUTHERLY TO SOUTHEASTERLY AT THE SURFACE
EARLY SATURDAY WITH 850MB WINDS FROM THE SOUTH. THIS SHOULD USHER IN
ENOUGH MOISTURE TO INTERACT WITH THE TROUGH WHICH WILL MOVE THROUGH
ON SUNDAY AND MONDAY. EASTERN PORTIONS OF THE FORECAST AREA COULD
SEE ENOUGH WEAK INSTABILITY TO INITIATE A FEW EMBEDDED THUNDERSTORMS
ALONG A THETA E BOUNDARY ON THE EASTERN AND SOUTHEASTERN SIDE OF THE
TROUGH. LOOK FOR SHOWERS IN WESTERN PORTIONS OF THE CWA WITH A
SLIGHT CHANCE OF A VERY BRIEF CHANGE OVER TO SNOW MAINLY IN KIT
CARSON AND YUMA COUNTIES ON MONDAY MORNING. THE FLOW BECOMES NEARLY
SPLIT AS THIS SYSTEM MOVES EASTWARD LATE MONDAY INTO TUESDAY WITH
NORTHWEST FLOW ALOFT RETURNING TO THE CENTRAL PLAINS. THE UPPER FLOW
PATTERN BECOMES A BIT MORE VARIABLE AS WE HEAD INTO MID WEEK WITH
WESTERLY TO NORTHWESTERLY FLOW REMAINING THE DOMINANT PATTERN ALOFT.
TEMPERATURES WILL BE QUITE WARM AHEAD OF THE TROUGH AND ASSOCIATED
COLD FRONT AS HIGH PRESSURE WILL BE THE DOMINANT FEATURE FOR FRIDAY
AND SATURDAY. LOOK FOR HIGHS IN THE LOWER 70S ON FRIDAY WILL MIDDLE
70S ON SATURDAY AND MID TO UPPER 70S ON SUNDAY. THE SOUTHERN AND
EASTERN PORTIONS OF THE CWA COULD SEE 80 DEGREE TEMPERATURES WITH
SOUTHWESTERLY SFC TO 850 FLOW. ONCE THE FRONT MOVES THROUGH EARLY
MONDAY WE WILL SEE HIGH TEMPERATURES RETURN TO THE 50S AND 60S FOR
MONDAY AND TUESDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1050 PM MDT WED APR 6 2016
VFR CONDITIONS ARE EXPECTED AT MCK AND GLD THROUGH THE TAF PERIOD.
WINDS WILL CONTINUE TO BE LIGHT MAINLY OUT OF THE NORTHWEST
THROUGH THE OVERNIGHT HOURS. WINDS WILL WILL INCREASE AGAIN TODAY
AFTER 15Z...WITH GUSTS TO 30KTS OR HIGHER DURING THE MID
AFTERNOON HOURS. BLOWING DUST IS POSSIBLE AS WIND GUSTS APPROACH
30KTS...BUT HAVE LEFT IT OUT OF THE TAFS FOR NOW AS BLOWING DUST
CAN BE VERY POINT SOURCE DEPENDENT. WINDS WILL BEGIN TO DROP OFF
TOWARDS SUNSET...BECOMING LIGHT OUT OF THE NORTH AFTER 02Z.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR KSZ004-016.
CO...NONE.
NE...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NEZ081.
&&
UPDATE...LOCKHART
SHORT TERM...RRH
LONG TERM...TL
AVIATION...LOCKHARTHazardous weather outlook, Apr 6, 9:03 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 803 PM MDT WED APR 6 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 803 PM MDT WED APR 6 2016 /903 PM CDT WED APR 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY ACROSS RED WILLOW COUNTY NEBRASKA AND NORTON AND GRAHAM COUNTIES IN KANSAS. A FIRE WEATHER WATCH HAS BEEN ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
Nearby
Red Flag Warnings in Kansas, 2016Red Flag Warnings in Nebraska, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.